| | Painful cystic acne / antibiotics / birth control pills
Iíve suffered from acne / cystic acne since early teens (Iím 31 now).
Took antibiotics in teen years which didnít help much. About 1990, dermatologist prescribed Accutane. Iím pretty sure I took two rounds of it. Dried me out horribly but at the time, it worked, although I always wonder if it caused me to have ďgeographic tongueĒ, if anyone here has heard of that.
When I got married I went on Tryphasil birth control pills and was on them for 7 years.
The pills helped a lot with the zits, but I am been off them now for over a year. I was off them for only a few months when the cystic acne started to get very bad again (painful cysts on my face / back / chest / neck). Went to a dermatologist and he prescribed Amoxicillin. It worked GREAT. Well, now I wanted to go on birth control again and of course, you canít take antibiotic or it cancels out the pill. The pill is Levlen 28 which is a lower dosage, since I did not like the side effects of the other pill.
Now that I cannot take the amoxicillin anymore, I am getting the painful cysts again. I am thinking of calling the dermatologist to see if there is anything I can take topically or orally without it affecting the birth control pill.
I thought I would post here first to see if anyone else is in the same situation, and has found something that has worked for them.
Since they are deep cysts, will anything topical even help? I already have a problem with dry skin in the winter.